MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 5000; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 5000; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-8018-SYS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Shock (2072)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-8018-sys, full system 100 - 230 vac 50/60 hz electrosurgical unit, was being used during an unknown procedure on (b)(6) 2025 when it was reported, ¿staff member received an electric shock as cable not holding machine.Injury, shock/burn.¿.There was no report of medical intervention or hospitalization for the patient or the user.This caused a 5-minute delay in the procedure; however, the procedure was reported as being completed.There was no allegation of malfunction against the conmed device.Further assessment has been requested of the reporter; however, the reporter has not responded to date.This report is being raised due to the reported injury of user receiving a shock and unknown degree of burn.
 
Additional Manufacturer Narrative
The device has not been returned to date and photographic evidence was not provided.Therefore, the reported event can not be verified.If the device is returned at a later date, the investigation may be updated and reanalyzed.A device history review (dhr) review found no abnormalities that would contribute to this reported event.The service history was reviewed and no relationship to this complaint was found.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 21 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that activating the system 5000¿ in other than its normal operating position impairs the heat dissipation capability of the heat sink.Since the clinical use of electrosurgical units is intermittent in nature with duty cycles on the order of 10%, this esu is not designed to operate for extended periods of continuous output.When testing, it is recommended that duty cycles be limited to 10 seconds of activation with delays of 30 seconds between activations.Improperly connecting test equipment can cause electric shock and destruction of equipment.To avoid the risk of electric shock, this equipment must only be connected to a supply mains with protective earth.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
SYSTEM 5000
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key21771912
Report Number3007305485-2025-00061
Device Sequence Number15503957
Product Code GEI
UDI-Device Identifier10653405040194
UDI-Public(01)10653405040194(11)171116
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-8018-SYS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic